zbMATH — the first resource for mathematics

Cohen-Macaulay modules on hypersurface singularities. I. (English) Zbl 0617.14033
Let \(R=P/(f)\) be an analytic hypersurface ring. The author investigates first the relation between maximal Cohen-Macaulay modules (MCM) over R and over \(R_ 1=P_ 1/(f+y^ 2)\), where \(P_ 1=P<y>\) (and \(P=k<x_ 0,...,x_ n>\), k algebraically closed and char(k)\(\neq 2)\). He proves in \(corollary^ 2.8\) that there are only finitely many isomorphism classes of indecomposable MCM’s over R if and only if this is true for \(R_ 1\). In theorem 3.1 it is shown - in a more general frame - that there is a canonical bijection between the sets of isomorphism classes of MCM’s over R and over \(R_ 2=P_ 2/(f+y^ 2+z^ 2)\) respectively, where \(P_ 2=P<y,z>.\)
Since the two-dimensional simple singularities, i.e. the rational double points, have only finitely many isomorphism classes of MCM’s over their local rings [by M. Artin and J.-L. Verdier, Math. Ann. 270, 79-82 (1985; Zbl 0553.14001)], one gets by iterated application of corollary 2.8 the main result of this paper: There are only finitely many isomorphism classes of indecomposable MCM’s over the local ring of an isolated simple hypersurface singularity \((A_ k, D_ k, E_ 6, E_ 7, E_ 8\) in Arnold’s classification). The author also gives a conceptional description of the Auslander-Reiten quivers of the simple plane curve singularities in \(char(k)=0\), showing that these quivers coincide with certain graphs associated to representations of finite reflection groups in \(Gl(2,k).\)
[See also the following review.]
Reviewer: M.Herrmann

14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
14J17 Singularities of surfaces or higher-dimensional varieties
14B05 Singularities in algebraic geometry
Full Text: DOI EuDML
[1] Arnol’d, V.I.: Critical points of smooth functions. Proc. Int. Congr. Math., Vancouver 1974, vol. 1, 19-39
[2] Artin, M., Verdier, J.-L.: Reflexive modules over rational double points. Math. Ann.270, 79-82 (1985) · Zbl 0553.14001
[3] Auslander, M.: Rational singularities and almost split sequences. Trans. Am. Math. Soc.293, 511-532 (1986) · Zbl 0594.20030
[4] Auslander, M.: Isolated singularities and existence of almost split sequences. In: Representation theory I, Groups and orders. Lect. Notes Math., vol. 1178, pp. 194-242. Berlin-Heidelberg-New York-Tokyo: Springer 1986
[5] Auslander, M., Reiten, I.: Representation theory of Artin algebras III. Commun. Algebra3, 239-294 (1974); IV ibid. Auslander, M., Reiten, I.: Representation theory of Artin algebras III. Commun. Algebra5, 443-518 (1977); V ibid. Auslander, M., Reiten, I.: Representation theory of Artin algebras III. Commun. Algebra5 519-554 (1977); VI ibid. Auslander, M., Reiten, I.: Representation theory of Artin algebras III. Commun. Algebra6, 257-300 (1978) · Zbl 0331.16027
[6] Auslander, M., Reiten, I.: Almost split sequences for rational double points. Trans. Am. Math. Soc. (to appear) · Zbl 0617.13018
[7] Bourbaki, N.: Groupes et algèbres de Lie 4, 5, 6. Paris: Hermann 1968 · Zbl 0186.33001
[8] Buchweitz, R.-O., Greuel, G.-M., Schreyer, F.-O.: Cohen-Macaulay modules on hypersurface singularities II. Invent. Math.88, 165-182 (1987) · Zbl 0617.14034
[9] Dietrich, E., Wiedemann, A.: The Auslander-Reiten quiver of a simple curve singularity. Trans. Am. Math. Soc.294, 455-475 (1986) · Zbl 0603.14019
[10] Eisenbud, D.: Homological algebra on a complete intersection, with an application to group representations. Trans. Am. Math. Soc.260, 35-64 (1980) · Zbl 0444.13006
[11] Esnault, H.: Reflexive modules on quotient singularities. J. Reine Angew. Math.362, 63-71 (1985) · Zbl 0553.14016
[12] Gabriel, P.: Auslander-Reiten sequences and representation-finite algebras. In: Representation theory I, Lecture Notes in Math., Vol. 831 pp. 1-71. Berlin-Heidelberg-New York: Springer 1980 · Zbl 0445.16023
[13] Gonzalez-Sprinberg, G., Verdier, J.-L.: Construction géométrique de la correspondance de McKay. Ann. Sci. Ec. Norm. Super., IV. Ser.16, 409-449 (1983) · Zbl 0538.14033
[14] Greuel, G.-M., Knörrer, H.: Einfache Kurvensingularitäten und torsionsfreie Moduln. Math. Ann.270, 417-425 (1985) · Zbl 0553.14011
[15] Herzog, J.: Ringe mit nur endlich vielen Isomorphieklassen unzerlegbarer Cohen-Macaulay-Moduln. Math. Ann.233, 21-34 (1978) · Zbl 0358.13009
[16] Kiyek, K., Steinke, G.: Einfache Kurvensingularitäten in beliebiger Charakteristik. Arch. Math.45, 565-573 (1985) · Zbl 0553.14012
[17] McKay, J.: Graphs, singularities and finite groups. Proc. Symp. Pure Math.37, 183-186 (1980) · Zbl 0451.05026
[18] Popescu, N.: Abelian categories with applications to rings and modules. Academic Press. London & New York 1973 · Zbl 0271.18006
[19] Reiten, I., Riedtmann, Chr.: Skew group algebras in the representation theory of Artin algebras. J. Algebra92, 224-282 (1985) · Zbl 0549.16017
[20] Swan, R.: AlgebraicK-Theory. Lect. Notes in Math., Vol. 76. Berlin-Heidelberg-New York: Springer 1968 · Zbl 0193.34601
[21] Wiedemann, A.: Orders with loops in their Auslander-Reiten graph. Commun. Algebra9, 641-656 (1981) · Zbl 0466.16005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.